Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Abdomen pain with diarrhea
|bbh - Wed Feb 27, 2008 4:26 am||
Since a week ago I am suffering from pain fit in the abdomen with the diarrhea of 3 - 4 times daily, with issuing gases sounds inside the abdomen.
Please help as soon as possible.
Thanks & Regards,
|Debbie Miller, RN - Fri Mar 07, 2008 5:50 pm||
There are many causes of abdominal pain. In combination with diarrhea I must wonder about an infection or parasite. If the diarrhea is continuing, you should have a stool specimen tested for the presence of organisms.
It is possible you have a viral infection that will resolve on its own. But, chronic diarrhea can lead to dehydration so you don't want to ignore it if it goes on. Of course if you have fever, vomiting or other symptoms you should see a doctor. One always worries about appendicitis.
Some people suffer from irritable bowel syndrome and diarrhea, intestinal pain and gas are common symptoms with this. Some people also develop lactose intolerance or sensitivity to artificial sweeteners. It can also be a symptom of a disorder such as crohn's disease.
If you find you have signs of dehydration including dry mouth, dark, concentrated urine, weakness, dizziness or lightheadedness, you should get medical attention.
I'm sorry I am unable to provide more specific help but as you can see, these symptoms could be suggestive of a number of problems. It could even be just something unknown that is transient in nature.
Good luck with it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.